Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 3, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 25, 2015, 3:26 PM CDT for 18 counties in Kansas. It took effect at Oct 26, 2015, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2015, 3:26 PM CDT (20:26 UTC)
- In effect from
- Oct 26, 2015, 4:00 AM CDT
- Expired
- Oct 26, 2015, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 34 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684 WWUS73 KICT 252026 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 PM CDT SUN OCT 25 2015 ...FROST EXPECTED AGAIN EARLY MONDAY MORNING OVER PARTS OF CENTRAL...SOUTH CENTRAL AND A SMALL PART OF SOUTHEAST KANSAS... KSZ047>053-067>071-082-083-091>094-261030- /O.NEW.KICT.FR.Y.0003.151026T0900Z-151026T1400Z/ BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- BUTLER-GREENWOOD-WOODSON-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- ELK- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON... SALINA...LYONS...STERLING...MCPHERSON...HILLSBORO...MARION... PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA 326 PM CDT SUN OCT 25 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY. * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S FOR SEVERAL HOURS TOWARD DAWN MONDAY MORNING WITH AREAS OF FROST EXPECTED. * IMPACTS...TEMPERATURE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT OUTDOORS OR UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. IF POSSIBLE... BRING SENSITIVE PLANTS INDOORS OR COVER THEM TO PROTECT THEM FROM FROST. && $$
1 follow-up statement
798 WWUS73 KICT 261404 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 904 AM CDT MON OCT 26 2015 KSZ047>053-067>071-082-083-091>094-261515- /O.EXP.KICT.FR.Y.0003.000000T0000Z-151026T1400Z/ BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- BUTLER-GREENWOOD-WOODSON-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- ELK- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON... SALINA...LYONS...STERLING...MCPHERSON...HILLSBORO...MARION... PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA 904 AM CDT MON OCT 26 2015 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE CLIMBED INTO THE 40S ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:09 PM CDT, 17 minutes earlier.
Area forecast discussion, Oct 25, 3:09 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 309 PM CDT SUN OCT 25 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 309 PM CDT SUN OCT 25 2015 MAIN CHALLENGE IS FROST POTENTIAL AGAIN LATE TONIGHT...THEN PRECIP CHANCES TUESDAY. FROST WAS MOST PREVALENT EARLY THIS MORNING NEAR SURFACE RIDGE AXIS ALONG AND JUST NORTH OF THE HIGHWAY 50 CORRIDOR. UNLIKE LAST EVENING...A CLEAR SKY TO START OUT AND FAIRLY LIGHT WINDS NEAR PERSISTENT RIDGE AXIS SHOULD YIELD AREAS OF FROST AGAIN PERHAPS A BIT FURTHER SOUTH. SO PLAN TO ISSUE A FROST ADVISORY FOR THE MID-PORTION OF THE FORECAST AREA...WITH INCREASING HIGH CLOUDS LIMITING POTENTIAL IN FAR NORTHWEST REACHES AND PERHAPS A BIT TOO WARM IN THE SOUTHEAST CORNER OF THE AREA. OTHERWISE FOCUS THEN TURNS TO SHORTWAVE ENERGY MOVING INTO THE NORTHWEST CONUS AND NORTHERN ROCKIES LATE TONIGHT THROUGH MONDAY. THE LEAD WAVE WILL MOVE ACROSS THE HIGH PLAINS MONDAY NIGHT...WITH LOW LEVEL MOIST ADVECTION PROGGED OVER EASTERN KANSAS. THE GOING FORECAST IS ON TRACK...SHOWING CLOUDS AND SMALL CHANCES FOR LIGHT RAIN OR DRIZZLE...WITH SOME FOG PERHAPS AS FAR WEST AS THE I-135 CORRIDOR. THE TRAILING/STRONGER SHORTWAVE WILL AMPLIFY THE DEVELOPING MEAN LONGWAVE UPPER TROF OVER THE NORTH CENTRAL CONUS DURING TUESDAY WITH A CLOSED LOW FORMING OVER THE UPPER MIDWEST ON WEDNESDAY. THE BETTER...ALBEIT MODEST...PRECIP CHANCES ARE EXPECTED TO RESIDE OVER EASTERN KANSAS ON TUESDAY BEFORE EXITING THE AREA LATE TUESDAY NIGHT. TEMPERATURES LOOK TO REMAIN SEASONABLY COOL THROUGH WEDNESDAY WITH THE BIGGER PUSH OF COOLER AIR EXPECTED BEHIND THE SECONDARY COLD FRONT LATE WEDNESDAY NIGHT. DARMOFAL .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 309 PM CDT SUN OCT 25 2015 MAIN FORECAST CHALLENGE LATE IN THE WEEK REVOLVES AROUND THE DEVELOPMENT OF THE NEXT UPPER TROF/LOW PROGGED TO DEVELOP OVER THE FAR WESTERN CONUS. WHILE BOTH THE GFS AND ECMWF SHOW A CLOSED LOW OVER SOUTHWEST ARIZONA/FAR NORTHERN BAJA REGION ON FRIDAY...THE ECMWF AND MEDIUM RANGE ENSEMBLE MEMBERS SUPPORT A SLOWER/CUT-OFF SOLUTION OVER THIS REGION INTO AT LEAST SATURDAY...WHEREAS THE OPERATIONAL GFS IS MUCH QUICKER TO EJECT THE LOW NORTHEAST TOWARD KANSAS. CONSENSUS GIVES MORE CONFIDENCE TO THE ECMWF AND THEREFORE WILL DELAY PRECIP MENTION OVER MOST OF THE AREA THURSDAY NIGHT AND ALSO LOWER POPS INTO AT LEAST FRIDAY FOR NOW. KED && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1222 PM CDT SUN OCT 25 2015 LIGHT WINDS AND VFR WILL PREVAIL ACROSS MUCH OF THE AREA THROUGH THE UPCOMING 24-HR PERIODS. THERE IS SOME CONCERN THAT LOW CLOUDS OR MVFR MAY IMPACT SOUTHEAST KANSAS LATE TONIGHT/EARLY ON MONDAY AS LIGHT EASTERLY WINDS ALLOW MOISTURE TO RETURN ACROSS MAINLY SOUTHEAST KS POSSIBLY IMPACTING THE KCNU AREA. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 39 68 45 69 / 0 0 10 10 HUTCHINSON 35 68 43 68 / 0 0 10 10 NEWTON 36 67 45 67 / 0 0 10 10 ELDORADO 36 68 46 68 / 0 0 10 20 WINFIELD-KWLD 37 68 45 69 / 0 0 10 10 RUSSELL 37 65 41 66 / 0 0 10 20 GREAT BEND 36 66 42 67 / 0 0 10 20 SALINA 37 67 42 67 / 0 0 10 20 MCPHERSON 36 67 43 67 / 0 0 10 20 COFFEYVILLE 38 68 49 67 / 0 0 20 20 CHANUTE 37 68 48 64 / 0 0 20 30 IOLA 37 68 48 62 / 0 0 20 30 PARSONS-KPPF 38 68 48 66 / 0 0 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM CDT MONDAY FOR KSZ047>053- 067>071-082-083-091>094. &&
Hazardous weather outlook, Oct 25, 9:26 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 926 AM CDT SUN OCT 25 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261430- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 926 AM CDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY FROST WILL BE POSSIBLE EARLY MONDAY MORNING FOR MAINLY CENTRAL KANSAS. PATCHY FOG IS POSSIBLE LATE MONDAY NIGHT FOR LOCATIONS MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. A FEW STORMS WILL BE POSSIBLE TUESDAY OVER SOUTHEAST KANSAS AND FOR THE ENTIRE AREA FOR FRIDAY THROUGH SATURDAY. STRONG OR SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
Nearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.